Anaes Cases · Local anaesthetic systemic toxicity
The LAST after the TAP block
The long case — the LAST from the TAP block. The stop; the airway; the seizure control (the benzodiazepine); the Intralipid (the 1.5 mL/kg + 0.25 mL/kg/min); the monitoring; the follow-up.
On this page
Study tools
Target exams
ANZCAFRCAABAEDAIC
Prompt
After the bilateral TAP block with the ropivacaine, the patient reports the circumoral tingling, then seizes. Manage.
Presentation
After the bilateral TAP block with the ropivacaine 0.5 per cent (the 25 mL each side, total 250 mg = 3.6 mg/kg for the 70 kg patient), the patient reports the circumoral tingling and the metallic taste, becomes agitated, and then has the generalised tonic-clonic seizure. The blood pressure is 150/90 and the heart rate is 110. Manage.[41559382]
References3ShowHide
- [2]Neal JM et al.; American Society of Regional Anesthesia and Pain Medicine. The Third American Society of Regional Anesthesia and Pain Medicine Practice Advisory on Local Anesthetic Systemic Toxicity: Executive Summary 2017. Reg Anesth Pain Med, 2018.PMID 29356773
- [3]Uysal AI, et al. Local anesthesia: safety and limitations. Aesthet Plast Surg, 2026.PMID 41559381
- [41559382]Bersten AD, Soni N (eds) Oh's Intensive Care Manual. 8th edition, Elsevier, 2018.